Couldn't find what you looking for?

TRY OUR SEARCH!

Bought Flonase Saturday (two days ago) and started application that day.  Used again Sunday (early afternoon).  This morning about 230AM I woke up because of rapid heart beat.   After laying there a bit and trying to see if it would calm down, I used my portable BP monitor which also monitors HR..  My BP was lower than usual (111/72) but my resting HR was 108, usually 50!   Lasted all night, and when I got up and moved around a bit, the HR was 150!!!  Otherwise I felt ok, other than being tired from no restful sleep.    I did not use Flonase, and by late afternoon my HR was down to 72, and by nighttime back to normal.   THe rapid HR lasted most of day before calming down.  My wife is a PA and it appeared to her to be a drug reaction (Flonase was the only one I used), and we were getting ready to go to urgent care, but HR normalized. 

Reply

Loading...


I also had the same effects as you described. I definitely could relate the Flonase to rapid heart beat.
Reply

Loading...


I am going through the exact same thing-only it's happening to my seven yr old now. She is on asthma meds regularly and two months ago her dr switched her to Advair inhaler-which has the same fluticasone ingredient as Flonase!!! NEVER EVER GIVE ADVAIR TO A CHILD!!! My dr since has pretty much had me convinced that my daughter has anxiety/ocd and had me take her for a psychiatric evaluation and wanted me to start her on Zoloft or Prozac!!! She also goes to a group at school now. The problems all began about two weeks after beginning the advair. She began panicked, scared/worried about everything you can think . The past six weeks have been heart breaking!! She became withdrawn and didn't even want to play anymore! I hope your daughter is happy again . I stopped the inhaler last week-how long did it take to see a difference? Thanks!!
Reply

Loading...

So after having gone through similar symptoms, anxiety, panic attacks, dizziness/light headedness.  Just posting here incase someone is worried and has recently stopped using Flonase and wants to feel better about their symptoms decreasing...

Anxiety isn't directly listed as a side effect of taking flonase, but hypercortisolism  *is* listed as a possible side effect.  This is also known as Cushing's Syndrome.  It's possible that your body is overly sensitive to corticosteroids (which is what flonase is) and taking flonase could cause your body to have an imbalance of cortisol in your system.  Cortisol is the hormone that regulates stress levels, thus can lead to temporary anxiety and depression.  How long symptoms of that can last is contingent on how long you took the corticosteroid for and everything I've read on it says that it's completely treatable as long as you taper off the corticosteroid slowly (if you did it for a long time).

It caused some pretty weird feelings for me, I only took flonase for 3 days and it's almost been a week now, but had some pretty severe anxiety (incl. panic attacks, which I've never had before) for a few days and headache, body aches, dizziness, light headedness, increased thirst, increased fatigue...  Pretty textbook symptoms for cushing syndrome.

If you're in the same boat as me, stopping immediately after 3 days is pretty safe - you can sort of guess how long it'll take to work its way out of your system by looking at the half life for the drug  - which is 7.8 - 16 hours.  Typically you can guess somewhere between 4-5 times that (based on what I've read) to fully flush the drug out of your system...so it can take around a week (possibly a little longer) to feel 100% again.

Take it easy if you have those symptoms and make sure you are dilligent about eating and treating yourself as if you were sick, lots of fluids etc.  It does get better, even though it can be super unnerving.  Has been one of the weirdest weeks of my life.

If youre interested in finding out more, google iatrogenic cushings syndrome - (iatrogenic means that it was caused by an external factor, like taking a glucocorticoid hormone)

Hope that eases your concerns! :)


***this post is edited by moderator *** *** web addresses not allowed*** Please read our Terms of Use

Reply

Loading...

I've been taking Flonase for about 10 yrs.  It definitely helps with year round allergies and sinus congestion.  I also take Allegra.

I've been having panic attacks for about 6 weeks.  Several med changes, 3 visits to ER, seeing Psychiatrist, etc.  Getting worse with each change of med.

Could the Flonase be causing the problems?  I am a senior citizen and we do react differently to meds than we did when younger

Reply

Loading...

I'm a healthy 36 year old male, and recently tried using flonase for allergy relief. About a few days after using it, started to suffer panic attacks nightly to the point I thought I was dying, and I'd never had one prior. Stopped using it a few days ago and have noticed an improvement, though had a panic attack last night. It seems that I have to avoid caffeine in the meantime as it triggers the symptoms to come back. I'll post back once I'm 100% to normal, but can comment that on days I run, I'm fine the next day. Odd thing is I used flonase many years ago with great results. They must have changed the formula recently, as I didn't have this reaction before, and I've used many cortisol steroids over the years in albutoral.
Reply

Loading...


Yes, do stop. I used to use Flonase many years ago when it was PX only, but recently bought some now that it is OTC. I believe the formula has changed from when it was PX only, and that what ever they changed is causing it to give me panic attacks.
Reply

Loading...


My symptoms ended shortly after stopping, 2 days, in my case. Best of luck and please try to remember that it is the drug and not you. I used meditation to get my mind to at least slow down.
Reply

Loading...

My son stopped using flonase and was all of a sudden out of control for the past few days. My son is usually a very chilled kid and always so sweet. I feel like I don't even know him right now. I'm wondering if it could be a(n opposite) side effect to stopping the flonase. How long did it take your daughter to get back to herself?
Reply

Loading...

Don't feel bad, how were you to know. We like to think anything our Doctors prescribed would be safe.
Reply

Loading...

The anxiety is probably the "speedy" effects from the drug - like you've had too much caffeine. I get it too. Are there any alternatives?
Reply

Loading...

I can't believe this, I never would have linked this to my anxiety. I started using the spray in April and shortly after thought I was experiencing PMDD which is very serious anxiety/depression. I never would have thought it was my nose spray - I am definitely discontinuing use. If I remember, I will post t see if it helped my symptoms to quit.
Reply

Loading...

I have also experienced anxiety after using Flonase. The anxiety is not related to allergies. I do not have the anxiety attacks when I am suffering from allergies. This issue should be taken seriously and investigated.
Reply

Loading...

I was using Flonase until I started feeling anxious and realized the only change was the use of Flonase. It got so severe that I thought I was developing PMDD, I even had to try taking an emergency anxiety medicine.
About 2 weeks after quitting the spray, my nose is running again but I feel a whole world better and much less anxious.
I will not be taking this again... Ever...
Reply

Loading...

Just started flonase and am having the same symptoms. Been having post nasal drip running down in my chest causing congestion and wheezing. Flonase has help that ;9but now dealing with sore scratchy throat,headaches and anxiety. Also have no apatite :(
Reply

Loading...